Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 12, 2001, 11:29 PM EDT for Leslie County, Letcher County, Perry County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 11:29 PM EDT (03:29 UTC)
- Expired
- Aug 13, 2001, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 130332 FFWJKL KYC131-133-193-130630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1129 PM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... LETCHER COUNTY PERRY COUNTY LESLIE COUNTY * UNTIL 230 AM EDT * AT 1129 PM EDT...THE PUBLIC REPORTED FLASH FLOODING NEAR THE ASHER FORK AREA. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY SOUTHEASTWARD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3724 8283 3705 8274 3694 8350 3715 8354
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 8:30 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 12, 8:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 830 PM EDT SUN AUG 12 2001 JUST SENT OUT AN UPDATE TO REMOVE THE EXPIRED FLASH FLOOD WATCH FROM THE SOUTHERN ZONES. CURRENT RADAR PICS SHOW A LINE OF SHOWERS AND THUNDERSTORMS MOST LIKELY ALONG THE SLOW MOVING FRONTAL BOUNDARY. THE NORTHERN SET OF ZONES LOOK GOOD. HOWEVER WE WILL KEEP A 40 POP IN THE SOUTHEAST GROUP OVERNIGHT. ALSO LEFT THE HEAVY RAIN WORDING AS STORMS ARE MOVING SLOWLY. WE CAN HANDLE ANY PROBLEMS WITH URBAN AND SMALL STREAM ADVISORIES IF NEEDED. WILL ALSO LEAVE PATCHY DENSE FOG IN ALL GROUPS AS WELL. .JKL...NONE HALL/JARVIS
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.